Alert archive / Idaho / River Flood Warnings in 2011
River Flood Warning 11, NWS Pocatello, ID
NWS Pocatello, ID issued this river flood warning at Jun 14, 2011, 12:44 PM MDT for Fremont County, Madison County, Idaho. It took effect at Jun 14, 2011, 5:14 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2011, 12:44 PM MDT (18:44 UTC)
- In effect from
- Jun 14, 2011, 5:14 PM MDT
- Expired
- Jun 15, 2011, 2:43 AM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
- Flood severity
- Minor
Counties Fremont County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 135 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Henrys Fork at St Anthony (ANTI1). The gauge peaked at 6.83 ft at Jun 14, 2011, 8:00 PM MDT.
- Action stage
- 6.5 ft
- Minor stage
- 7 ft
- Moderate stage
- 8.2 ft
- Major stage
- 11 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13050500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
162 WGUS45 KPIH 141844 FLWPIH BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1244 PM MDT TUE JUN 14 2011 ...THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... HENRYS FORK AT ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES TETON RIVER NEAR ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES .ONGOING SNOWMELT COUPLED WITH RECENT RAINFALL WILL PRODUCE HIGH FLOWS FLOODING ON AREA RIVERS. A BRIEF PERIOD OF WARM AND DRY WEATHER WILL BE FOLLOWED BY ANOTHER POTENTIALLY COOL AND WET PERIOD OF WEATHER. THIS WILL LEAD TO A CONTINUATION OF HIGH RIVER LEVELS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...PERSONS NEAR THE RIVER SHOULD BE AWARE OF THE EXPECTED HIGH WATER AND TAKE ACTION TO PROTECT PROPERTY. && IDC043-065-151115- /O.NEW.KPIH.FL.W.0011.110614T2314Z-110615T1115Z/ /ANTI1.1.ER.110614T2314Z.110615T0000Z.110615T0515Z.NR/ 1244 PM MDT TUE JUN 14 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLOOD WARNING FOR THE HENRYS FORK AT ST. ANTHONY. * FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11:45 AM TUESDAY THE STAGE WAS 6.5 FEET. * FLOOD STAGE IS 7.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...CONTINUE TO RISE AND CREST NEAR 7.1 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 7.0 FEET...FLOODING WILL OCCUR ON PARKER-SALEM ROAD. PASTURELAND BETWEEN THE RIVER AND US HIGHWAY 20 WILL HAVE MINOR FLOODING. $$ IDC043-065-152144- /O.EXT.KPIH.FL.W.0010.000000T0000Z-110621T1244Z/ /TEAI1.2.ER.110614T1439Z.110615T0000Z.110621T0644Z.NO/ 1244 PM MDT TUE JUN 14 2011 THE FLOOD WARNING CONTINUES FOR THE TETON RIVER NEAR ST. ANTHONY. * AT 12:15 PM TUESDAY THE STAGE WAS 6.2 FEET. * FLOOD STAGE IS 6.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...A CREST NEAR 6.4 FEET IS EXPECTED EARLY THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE ON THURSDAY. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 6.0 FEET...LOWLAND FLOODING CAN BE EXPECTED NEAR SUGAR CITY AND REXBURG.
1 follow-up statement
380 WGUS85 KPIH 150843 FLSPIH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 243 AM MDT WED JUN 15 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IDAHO... HENRYS FORK AT ST. ANTHONY AFFECTING FREMONT AND MADISON COUNTIES . THE HENRYS FORK AT ST. ANTHONY NEVER REACHED FLOOD STAGE AND IS FORECAST TO KEEP DROPPING. && IDC043-065-150913- /O.CAN.KPIH.FL.W.0011.000000T0000Z-110615T1115Z/ /ANTI1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NR/ 243 AM MDT WED JUN 15 2011 THE FLOOD WARNING IS CANCELLED FOR THE HENRYS FORK AT ST. ANTHONY. * AT 1:45 AM WEDNESDAY THE STAGE WAS 6.4 FEET. * FLOOD STAGE IS 7.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 6.8 FEET. THE RIVER WILL FALL TO 6.3 FEET BY . * IMPACT...AT 7.0 FEET...FLOODING WILL OCCUR ON PARKER-SALEM ROAD. PASTURELAND BETWEEN THE RIVER AND US HIGHWAY 20 WILL HAVE MINOR FLOODING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Jun 14, 3:23 AM MDT, 9 hours 21 minutes earlier.
Area forecast discussion, Jun 14, 3:23 AM MDT, 9 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 323 AM MDT TUE JUN 14 2011 .SHORT TERM...TODAY THROUGH THURSDAY. DRY WEATHER PUSHING IN FROM THE WEST AND EXPECT A SUNNY DAY WITH CONTINUED COOL TEMPERATURES. UPPER TROF WILL DROP SOUTH BY THURSDAY BUT MODELS STILL MAINLY DRY. DID KEEP SOME ISOLATED CONVECTION IN THE MOUNTAINS WEDNESDAY AND THURSDAY BUT KEPT THE SNAKE PLAIN DRY. WEDNESDAY SHOULD BE THE WARMEST DAY BUT A WEAK COLD FRONT SHOULD COOL IT DOWN AGAIN THURSDAY. HAVE A LAKE WIND ADVISORY FOR AMERICAN FALLS RESERVOIR THIS AFTERNOON AS WINDS SHOULD APPROACH THE 20 MPH RANGE OVER AMERICAN FALLS. GK .LONG TERM...FRIDAY THROUGH TUESDAY. EXPECT VERY COOL TEMPERATURES CONTINUING FRIDAY THROUGH THE WEEKEND AS GENERAL UPPER TROF REMAINS OVER IDAHO. EXPECT PERIODS OF SHOWERS AS WELL WITH THE COOL TEMPERATURES THROUGH SUNDAY. TROF EXPECTED TO PUSH EAST MONDAY AND TUESDAY AND SHOULD SEE WARMER AND DRIER CONDITIONS MONDAY AND TUESDAY. GFS AND EUROPEAN MODELS PRETTY CONSISTENT WITH THIS PATTERN THOUGH THE GFS MOVES TROF EAST A BIT QUICKER THAN THE EUROPEAN BUT PATTERN OF COOLER AND WETTER WEEKEND THEN DRYING EARLY NEXT WEEK CONSISTENT. GK && .AVIATION...ATMOSPHERE ACTUALLY STABILIZES DURING THE AFTERNOON ON THE NAM GUIDANCE WHICH CAPTURED THE LATE NIGHT CONVECTION TONIGHT VERY WELL. ONLY KIDA AND KPIH ARE IN THE THREAT OF NEGATIVE LIFTED INDEX AND CAPE ABOVE 300 J/KG ON THE NAM. GFS IS STABLE WITH ANY CAPE LIMITED TO ID-MT BORDER WELL NORTH OF KRXE AND AREAS SOUTHEAST OF KU78. THUS WILL KEEP VCTS LIMITED TO THE TWO EASTERN AIRDROMES. LITTLE IN THE WAY OF CLOUD MEANS THERMALLY DRIVEN WIND WITH GUSTS GETTING MODERATE BY NOON...ESPECIALLY WITH SYNOPTIC SUBSIDENCE DEVELOPING AS THE UPPER LEVEL RIDGE MOVES INTO SOUTHERN IDAHO. WED LOOKS LIKE A REPEAT WITH VERY DRY CONDITIONS AND CONTINUED STABLE CONDITIONS FOR THE 4 AIRPORT LOCATIONS. MESSICK && .FIRE WEATHER...DRYING AND WARMING NOW ANTICIPATED FOR THE NEXT COUPLE OF DAYS RATHER THAN WED-THU TIME FRAME. PLENTY OF GUIDANCE VARIABILITY EVEN EARLY IN THE FORECAST. BY THU...TROUGHING RETURNS TO SOUTHERN IDAHO AFTER THIS BRIEF UPPER LEVEL RIDGING IS PUSHED SOUTHWARD AND THE LONGWAVE TROUGHING OVER SOUTHWEST CANADA IS REINFORCED BY A SHORTWAVE FEATURE. ENOUGH MOISTURE COMES WITH IT TO PRODUCE A THREAT OF THUNDERSTORMS AND WINDS...BUT THE ACCOMPANYING COOL DOWN WILL KEEP HUMIDITY HIGH. GUIDANCE PRODUCT SUITES START TO DIVERGE IN SOLUTION AT THIS POINT...SO THE FORECAST CONTINUES TO HAVE A LOW CONFIDENCE FACTOR DURING THE MEDIUM RANGE FORECAST. ON THE ECMWF...THU NIGHT/FRI AND FRI NIGHT/SAT ARE MAINLY DRY AS THE NEXT SHORTWAVE SETS UP TO ARRIVE OVER SOUTHERN IDAHO ON SAT NIGHT/SUN/SUN NIGHT. GFS BRINGS A SHORTWAVE THROUGH SAT AND ANOTHER SAT NIGHT/SUN...BUT THE TRACK IS FARTHER NORTH AND THUS NOT AS WET FOR ESPECIALLY THE ID-UT BORDER REGION. INTERESTING TO NOTE IS THAT THE GFS MOS FOR THE WEEKEND...WHICH IS ADJUSTED WITH STATISTICAL CLIMATOLOGY...DOES NOT PUT A HIGH CHANCE ON THE SAT FEATURE. EVEN THE GFS HAS MORE CONFIDENCE ON THE SUN STORM. MESSICK && .HYDROLOGY...EXPECT MAINLY DRY WEATHER THE NEXT THREE DAYS AND RIVER FORECAST ARE FOR STEADY STATE OR SLOWLY FALLING LEVELS THE NEXT FEW DAYS. WARNINGS REMAIN IN EFFECT FOR THE PORTNEUF RIVER AT POCATELLO AND HENRYS FORK AT REXBURG. HEAVY RAINS YESTERDAY AND LAST NIGHT WILL CAUSE THE TETON RIVER NEAR ST ANTHONY TO APPROACH FLOOD STAGE. GK && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING IDZ021. FLOOD WARNINGS CONTINUE ON THE PORTNEUF RIVER AT POCATELLO AND THE HENRYS FORK NEAR REXBURG. &&
Hazardous weather outlook, Jun 14, 4:55 AM MDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 455 AM MDT TUE JUN 14 2011 IDZ021-151100- LOWER SNAKE RIVER PLAIN- 455 AM MDT TUE JUN 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FROM NOON UNTIL 9 PM THIS EVENING FOR THE AMERICAN FALLS RESERVOIR. EXPECT SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN SHOWERS ARE POSSIBLE FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Jun 14, 8:47 AM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
847 AM MDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM HEAVY RAIN 1 W REXBURG 43.83N 111.80W
06/14/2011 M0.29 INCH MADISON ID TRAINED SPOTTER
RAINFALL ON 6/13
&&
VALLELocal storm report, Jun 14, 8:59 AM MDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
859 AM MDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 AM HEAVY RAIN 1 E ASHTON 44.07N 111.42W
06/14/2011 M0.25 INCH FREMONT ID TRAINED SPOTTER
&&
VALLEThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:39 PM MDT | Special Weather Statement | PIH | Fremont | 36 min |
| Jun 13, 7:16 PM MDT | Special Weather Statement | PIH | Fremont | 44 min |
| Jun 13, 7:26 PM MDT | Special Weather Statement | PIH | Teton | 64 min |
| Jun 14, 3:45 AM MDT | Lake Wind Advisory | PIH | 17 hr |
Nearby
River Flood Warnings in Idaho, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.